Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 32, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 27, 2006, 2:42 AM MST for Cochise County, Santa Cruz County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 2:42 AM MST (09:42 UTC)
- Expired
- Jul 27, 2006, 4:45 AM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Cochise County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 51 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2159 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 270946
FFWTWC
AZC003-023-271245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
242 AM MST THU JUL 27 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA
THIS INCLUDES THE CITIES OF...SIERRA VISTA...BISBEE
NORTHEASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA
* UNTIL 545 AM MST
* AT 242 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL ACROSS SOUTHWEST COCHISE COUNTY AND EASTERN SANTA
CRUZ COUNTIES. RAINFALL RATES OF ONE TO TWO INCHES AN HOUR HAVE BEEN
OBSERVED WITH THESE STORMS WITH LOCALIZED RAINFALL AMOUNTS OF 1.50
INCHES REPORTED IN FORT HUACHUCA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES...ROADWAY DIPS AND OTHER LOW LYING AREAS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3140 11039 3135 10962 3159 10973 3194 11044
3172 11044 3173 11056
$$
WEATHER.GOV/TUCSON3 follow-up statements
000
WGUS75 KTWC 271019
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
313 AM MST THU JUL 27 2006
AZC003-023-271245-
COCHISE AZ-SANTA CRUZ AZ-
313 AM MST THU JUL 27 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM MST FOR
NORTHEASTERN SANTA CRUZ AND SOUTHWESTERN COCHISE COUNTIES...
AT 313 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER SOUTHWEST
COCHISE COUNTY AND NORTHEAST SANTA CRUZ COUNTY.
THE HEAVIEST RAINFALL IN THE PAST HOUR HAS OCCURED ALONG AND NEAR
HIGHWAY 82 BETWEEN SONOITA AND THE JUNCTION WITH HIGHWAY 90 IN
COCHISE COUNTY. IN ADDITION...THE AREA NEAR THE JUNCTION OF HIGHWAYS
80 AND 90...BETWEEN BISBEE AND SIERRA VISTA...HAS ALSO RECEIVED
SIGNIFICANT RAINFALL. THESE STORMS HAVE HAD A HISTORY OF PRODUCING
RAINFALL RATES BETWEEN ONE AND TWO INCHES AN HOUR...WITH LOCALIZED
RAINFALL AMOUNTS NEAR 1.50 INCHES.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED
ACT QUICKLY...AND DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY.
LAT...LON 3135 11040 3135 10962 3159 10973 3164 11009
3197 11030 3197 11044 3173 11045 3173 11069
3145 11060
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 271128
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
419 AM MST THU JUL 27 2006
AZC003-023-271245-
COCHISE AZ-SANTA CRUZ AZ-
419 AM MST THU JUL 27 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM MST FOR
EASTERN SANTA CRUZ AND SOUTHWESTERN COCHISE COUNTIES...
AT 419 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER EASTERN SANTA
CRUZ AND FAR SOUTHWEST COCHISE COUNTIES. THESE STORMS HAVE PICKED UP
SPEED AND ARE NOW MOVING SOUTH AT 15 MPH.
THE HEAVIEST RAINFALL IN THE PAST HOUR HAS FALLEN ALONG AND SOUTH OF
HIGHWAY 82 BETWEEN SONOITA AND PATAGONIA LAKE...ESPECIALLY ALONG
REDROCK CANYON. THESE STORMS WILL CONTINUE TO PRODUCE RAINFALL RATES
UP TO AN INCH AN HOUR WITH LOCALIZED RAINFALL AMOUNTS OF ONE INCH.
EXCESSIVE RAINFALL RUNOFF FROM THESE STORMS...ALONG WITH PREVIOUS
STRONG STORMS ACROSS SOUTHWEST COCHISE COUNTY WILL CONTINUE TO
RAPIDLY DRAIN INTO WASHES AND ROADWAY DIPS...FILLING THEM WITH
RUNNING WATER. IN ADDITION...SIGNIFICANT PONDING OF WATER WILL OCCUR
IN POOR DRAINAGE AREAS AND LOW LYING AREAS. MOTORISTS SHOULD NEVER
ATTEMPT TO CROSS THROUGH A ROADWAY DIP FILLED WITH RUNNING WATER OF
UNKNOWN DEPTH.
LAT...LON 3144 11087 3136 11030 3164 11009 3191 11017
3197 11030 3173 11045 3173 11109
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 271147
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
441 AM MST THU JUL 27 2006
AZC003-023-271151-
COCHISE AZ-SANTA CRUZ AZ-
441 AM MST THU JUL 27 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN SANTA CRUZ
AND SOUTHWESTERN COCHISE COUNTIES...
THE STRONG THUNDERSTORMS THAT PRODUCED VERY HEAVY RAINFALL ACROSS
EASTERN SANTA CRUZ AND SOUTHWEST COCHISE COUNTY HAVE SINCE MOVED
SOUTH ACROSS THE INTERNATIONAL BORDER WITH MEXICO. ALTHOUGH RAINFALL
RUNOFF WILL CONTINUE TO DRAIN INTO WASHES AND ROADWAY DIPS RESULTING
IN MINOR FLOODING...THE THREAT OF FLASH FLOODING HAS SUBSIDED.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
HOWEVER...AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT
FOR THIS AREA UNTIL 745 AM MST.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3144 11087 3136 11030 3164 11009 3191 11017
3197 11030 3173 11045 3173 11109
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:35 AM MST, 7 minutes earlier.
Area forecast discussion, Jul 27, 2:35 AM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 235 AM MST THU JUL 27 2006 .SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND THE HIGH PRESSURE SYSTEM FROM THE NORTHEAST...RESULTING IN PERIODS OF CLOUDINESS AND THUNDERSTORMS. IN ADDITION...DEEPER TROPICAL MOISTURE WILL FURTHER INCREASE THE CHANCE OF THUNDERSTORMS INTO THE WEEKEND. && .DISCUSSION...STRONG OUTFLOW FROM A COMPLEX ACROSS NORTHERN GRAHAM COUNTY AS WELL AS A DEVELOPING COMPLEX THROUGH SOUTHERN AND CENTRAL COCHISE COUNTY CONTINUES TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA. THIS WILL PERSIST SEVERAL HOURS FOLLOWED BY A DOWN PERIOD WHERE THE ATMOSPHERE HAS BEEN WORKED OVER. SHOULD SEE PLENTY OF MOISTURE AND INSTABILITY INTO THE WEEKEND FOR PERIODS OF SHOWERS AND THUNDERSTORMS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 26, 2:56 AM MST, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 256 AM MST WED JUL 26 2006 AZZ019-029>035-271000- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 256 AM MST WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE OVER THE AREA WITH FAVORABLE THUNDERSTORM CONDITIONS WILL CONTINUE TODAY AND TONIGHT. EXPECT SOME STRONG STORMS WITH LOCALLY HEAVY RAINFALL. RAINFALL AREAS AND RATES WILL BE WATCHED CLOSELY FOR POSSIBLE FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY HIGH LEVELS OF MOISTURE ARE EXPECTED TO CONTINUE THROUGH AT LEAST FRIDAY AND THERE WILL BE A THREAT FOR A FEW OF THE STORMS THAT DEVELOP TO BECOME SEVERE AS WELL AS GENERATE EXTREMELY HEAVY RAINFALL. AFTER SATURDAY...MOISTURE LEVELS ARE EXPECTED TO DECREASE SOMEWHAT...BUT A CHANCE OF THUNDERSTORMS IN AFTERNOON AND EVENING HOURS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:23 PM MST | Flash Flood Warning | TWC | Cochise | 67 min |
| Jul 27, 1:09 AM MST | Flash Flood Warning | TWC | Cochise | 36 min |
| Jul 27, 1:41 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 64 min |
| Jul 27, 3:25 AM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 50 min |
| Jul 27, 2:50 PM MST | Flash Flood Watch | TWC | 4 days | |
| Jul 27, 4:16 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 29 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.